MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-110/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Product Quality Problem (1506); Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft to treat an abdominal aortic aneurysm.Approximately one (1) year post initial implant a review of the patients follow-up ct scan revealed a type iiib endoleak.The physician elected to perform a secondary procedure where the implantation of a non-endologix device was completed to resolve the issue.The patient is stated to be doing well post-secondary procedure.No further additional information or patient sequelae has been reported at this time.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of a type iiib endoleak of the distal bifurcated device.The device, user, procedure, or anatomy relatedness of this event could not be determined due to a lack of relevant imaging and records.Procedure-related harms for this event could not be determined.The final patient status was reported to be good post successful secondary endovascular procedure (reline) with a non-endologix stent.The clinical assessment also determined that there was evidence to reasonably suggest an endoleak type ii lumbar and a non-endologix left side limb stent occurred that was not included in the event as reported; these events were discovered during a review of the 8-month post ct scan.The manufacturing lot review confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.
 
Event or Problem Description
Additional information received per clinical assessment also confirming the presence of a type ii endoleak at the time of the reported event.In addition, clinical identified that a left side non-endologix stent was implanted at the time of the initial case.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8453489
Report Number2031527-2019-00139
Device Sequence Number16465890
Product Code MIH
UDI-Device Identifier00818009014818
UDI-Public(01)00818009014818(17)180929
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2018
Device Model NumberBEA25-110/I20-30
Device Lot Number1745162-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR